March 16, 2013

Side effect troubles

I just finished my second cycle of Xeloda and my tumor markers went down 30 points, about 10% (CA 27.29 now 300). However, I developed severe diarrhea on Thursday and had to cancel our planned trip to LA to get together with my family. 

My hands and feet are a bit red; hands more so and tender in the thumb joint despite all the lotion I use. I bought socks with attached liners and BodyGlide to put on the soles of my feet. All of this is supposed to reduce friction on the feet and prevent more soreness.

I am sad to miss seeing my family but relieved that I bought trip cancellation insurance. Lots of paperwork to complete but hopefully will recoup our financial investment in air tickets.

Yesterday I was so uncomfortable I didn't take my last dose of Xeloda (day 14). By today the diarrhea has slowed down in frequency but not stopped altogether. I spent the entire day yesterday on the sofa and am headed there again now, was up twice during the night to use the toilet despite taking a sleeping pill. Today my hands are less red and the hot spots there are recovering. Fatigue is still an issue.

During my first cycle of Xeloda I was uncomfortable starting on day 14 and continuing for almost a week, the week off treatment. On this second cycle the side effects started on day 12 and I don't know how long they will continue.

I'm still hoping for good results from Xeloda and hope I can continue to tolerate it.

1 comment:

  1. I am sorry you missed your trip and thank goodness for cancellation insurance.
    I hope you start feeling better...
    Take good care... Love Alli XX

    ReplyDelete

About Me

My Photo
I dance with cancer. Oy!